Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 443, NWS Tallahassee, FL

September 3, 2015Holmes County, Jackson County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 3, 2015, 4:43 PM CDT for Holmes County, Jackson County, Washington County, Florida. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2015, 4:43 PM CDT (21:43 UTC)
Expired
Sep 3, 2015, 5:15 PM CDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Holmes County, FL, Jackson County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 43 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 5:15 PM CDTTSTM WND DMG4 W Chipley, FLSOME POWER OUTAGES AROUND CHIPLEY CAUSED BY TREE LIMBS FALLING ON POWER LINES.
Sep 3, 5:15 PM CDTTSTM WND DMGChipley, FLONE LINE AND TREE DOWN NEAR CHIPLEY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WUUS52 KTAE 032143
SVRTAE
FLC059-063-133-032215-
/O.NEW.KTAE.SV.W.0443.150903T2143Z-150903T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM CDT THU SEP 3 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
  SOUTHEASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
  WEST CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 515 PM CDT

* AT 443 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHIPLEY...
  AND MOVING NORTHWEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BONIFAY...CHIPLEY...CHIPLEY MUNICIPAL AIRPORT...HULAW...RICHTER
  CROSSROADS...BAHOMA...JOHNSON CROSSROADS AND HOLMES COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3084 8547 3069 8553 3075 8576 3092 8562
TIME...MOT...LOC 2143Z 121DEG 7KT 3080 8560 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:27 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 3, 2:27 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT THU SEP 3 2015

.Near Term [Through Tonight]...

Afternoon showers and thunderstorms may linger into the early
evening hours. These storms will be isolated. Overnight, rain
chances will dwindle. Lows will be in the low to mid 70s.

.Short Term [Friday Through Saturday Night]...

A broad, east-west oriented 500 mb trough will develop across the
western Atlantic and Southeast. At the surface, a weak "backdoor"
cold front will translate southward Saturday and Sunday as a wedge
of high pressure builds southward along the Piedmont. With little
Q-G forcing expected on Friday, the driving force behind any
shower and thunderstorm development will be the sea breeze front.
The FL Big Bend front will be slow to move inland due to opposing
1000-700 mb winds, and the highest PoP will be around 40% across
the FL Big Bend and north FL. Elsewhere the PoP will be 30%. PoPs
will increase into the 50-60% range this weekend with the arriving
cold front. Highs will be above average Friday, in the mid 90s,
then a little "cooler" Saturday, in the lower 90s. Lows will
remain in the 70s.

.Long Term [Sunday Through Thursday]...

The aforementioned 500 mb trough will become cut off from the mid
latitude westerlies, then gradually become oriented north-south as
it translates slowly to the west along the Gulf Coast. At the
surface, the aforementioned cold front will stall across the
northern Gulf of Mexico and north FL into early next week as it
gradually dissipates. With the mean east-northeast flow from 1000-
700 mb through Monday, the highest PoPs will come late in the
afternoon or evening as convection associated with the FL/GA east
coast sea breeze front arrives. The flow will become southerly by
mid week, resulting in a more normal progression of the FL Big Bend
and Panhandle sea breezes. PoPs in FL will be slightly above climo,
generally around 40% each day. Elsewhere, where the boundary layer
is a little drier, PoPs will be around 30%. Temperatures will be
near climo, around 90 in the day and in the 70s at night.

&&

.Aviation...

[Through 18Z Friday] VFR will prevail at all terminals. There is
a chance for thunderstorms this afternoon and early evening,
mainly along the seabreeze boundary. However, showers and
thunderstorms will be isolated in coverage and therefore were not
put into the TAFs. Winds will be light and northwesterly.

&&

.Marine...

With a weak pressure gradient across much of the Southeast, winds
will be relatively light from the west or northwest through Friday.
Winds will gradually transition to the east or northeast this
weekend as a weak cold front passes slowly through the region from
north to south.

&&

.Fire Weather...

Red flag conditions are not expected for the next several days.

&&

.Hydrology...

Area rivers remained below their local action stages this afternoon,
and this is likely to continue for the next several days in the
absence of organized heavy rain.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   75  95  74  92  73 /  20  40  20  60  40
Panama City   78  89  77  88  75 /  20  30  20  40  40
Dothan        73  94  73  93  71 /  20  30  20  40  30
Albany        73  94  73  92  72 /  20  30  30  50  30
Valdosta      73  94  72  92  71 /  20  40  30  60  30
Cross City    75  93  74  91  73 /  20  40  30  60  40
Apalachicola  77  91  77  89  75 /  20  30  20  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...MCDERMOTT
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...MCDERMOTT
MARINE...FOURNIER
FIRE WEATHER...DVD
HYDROLOGY...FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 5:13 PM CDTSevere Thunderstorm WarningTAEHolmes, Washington11 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.